Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 15, 2012, 6:21 PM EDT for 5 counties in Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 15, 2012, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, VA, Goochland County, VA, Hanover County, VA, Louisa County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 114 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:55 PM EDT | TSTM WND DMG | 2 N Gum Spring, VA | POWERLINE DOWN ON GAMMON TOWN RD JUST NORTH OF INTERSTATE 64 |
| Jul 15, 7:00 PM EDT | TSTM WND DMG | 1 Ese Georges Tavern, VA | TREE POWERLINE DOWN ALONG VA 606...HADENSVILLE-FIFE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS51 KAKQ 152221
SVRAKQ
VAC049-075-085-109-145-152300-
/O.NEW.KAKQ.SV.W.0129.120715T2221Z-120715T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL HANOVER COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
POWHATAN COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HADENSVILLE TO 5 MILES
SOUTHEAST OF FIFE TO MACON TO SUNNYSIDE...AND MOVING EAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOBACCOVILLE AND BALLSVILLE AROUND 625 PM EDT.
GUM SPRING AND GOOCHLAND AROUND 630 PM EDT.
POWHATAN AND MACON AROUND 640 PM EDT.
OILVILLE AROUND 650 PM EDT.
SABOT AROUND 655 PM EDT.
MANAKIN AND MONTPELIER AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SANDY
HOOK...IRWIN...ORCHID...MAIDENS...MICHAUX...JEFFERSON...BELONA...
APPLE GROVE...CUCKOO AND DABNEYS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3775 7816 3790 7806 3792 7809 3804 7792
3795 7774 3782 7765 3754 7768 3752 7772
3748 7795 3750 7800 3747 7802 3745 7811
3746 7814 3744 7817
TIME...MOT...LOC 2220Z 261DEG 16KT 3788 7797 3771 7795
3758 7795 3748 7812
WIND...HAIL 60MPH 1.00IN
$$
053 follow-up statements
507
WWUS51 KAKQ 152234
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT SUN JUL 15 2012
VAC049-152243-
/O.CAN.KAKQ.SV.W.0129.000000T0000Z-120715T2300Z/
CUMBERLAND VA-
634 PM EDT SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3760 7808 3776 7808 3793 7804 3804 7792
3795 7774 3782 7765 3754 7768 3752 7772
3748 7795 3750 7800 3747 7802 3745 7811
TIME...MOT...LOC 2233Z 261DEG 16KT 3788 7786 3770 7784
3758 7784 3747 7801
$$
VAC075-085-109-145-152300-
/O.CON.KAKQ.SV.W.0129.000000T0000Z-120715T2300Z/
POWHATAN VA-HANOVER VA-GOOCHLAND VA-LOUISA VA-
634 PM EDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUISA...GOOCHLAND...WEST CENTRAL HANOVER AND POWHATAN COUNTIES UNTIL
700 PM EDT...
AT 633 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GUM SPRING TO
GOOCHLAND TO POWHATAN TO BALLSVILLE...MOVING EAST AT 20 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OILVILLE AROUND 645 PM EDT.
SABOT AROUND 650 PM EDT.
MONTPELIER AND MANAKIN AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE DABNEYS...
CROZIER...LOCUST CREEK...VONTAY...SUBLETTS...MABELTON...JOHNSONS
SPRINGS...CENTERVILLE...ROCKVILLE AND FLAT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3760 7808 3776 7808 3793 7804 3804 7792
3795 7774 3782 7765 3754 7768 3752 7772
3748 7795 3750 7800 3747 7802 3745 7811
TIME...MOT...LOC 2233Z 261DEG 16KT 3788 7786 3770 7784
3758 7784 3747 7801
WIND...HAIL 60MPH 0.88IN
$$
MONTEFUSCO972
WWUS51 KAKQ 152250
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
650 PM EDT SUN JUL 15 2012
VAC075-085-109-145-152300-
/O.CON.KAKQ.SV.W.0129.000000T0000Z-120715T2300Z/
POWHATAN VA-HANOVER VA-GOOCHLAND VA-LOUISA VA-
650 PM EDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUISA...EASTERN GOOCHLAND...WEST CENTRAL HANOVER AND EASTERN
POWHATAN COUNTIES UNTIL 700 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM MINERAL TO 6 MILES NORTHWEST OF MONTPELIER TO
OILVILLE...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTPELIER AROUND 655 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3804 7792 3795 7774 3782 7765 3754 7768
3752 7772 3749 7792 3756 7793 3770 7792
3795 7796
TIME...MOT...LOC 2249Z 233DEG 21KT 3800 7786 3788 7774
3775 7769
WIND...HAIL 60MPH 0.88IN
$$
05433
WWUS51 KAKQ 152259
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT SUN JUL 15 2012
VAC075-085-109-145-152308-
/O.EXP.KAKQ.SV.W.0129.000000T0000Z-120715T2300Z/
POWHATAN VA-HANOVER VA-GOOCHLAND VA-LOUISA VA-
659 PM EDT SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA...EASTERN
GOOCHLAND...WEST CENTRAL HANOVER AND EASTERN POWHATAN COUNTIES WILL
EXPIRE AT 700 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER SMALL HAIL...GUSTY WINDS...INTENSE LIGHTNING
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS OVER
EASTERN LOUISA AND WESTERN HANOVER COUNTIES.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3804 7792 3795 7774 3782 7765 3754 7768
3752 7772 3749 7792 3756 7793 3770 7792
3795 7796
TIME...MOT...LOC 2258Z 233DEG 21KT 3803 7781 3791 7769
3778 7764
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:51 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 15, 3:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 351 PM EDT SUN JUL 15 2012 .SYNOPSIS... A TROF OF LOW PRESSURE LINGERS EAST OF THE MOUNTAINS TONIGHT. A STRONG RIDGE OF HIGH PRESSURE EXPANDS EASTWARD MONDAY THROUGH WEDNESDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SHWRS/TSTRMS FIRING UP ALONG LEE TROF THIS AFTERNOON. STORMS SEEM TO HAVE MORE LIGHTNING THAN YSTRDY WITH WIND GUSTS 30-40 MPH AND LCLLY HVY DOWNPOURS GIVEN PW'S ARND 2 IN. ADDITIONAL STORMS DEVELOPING ON OUTFLOW BOUNDARIES WHICH SHOULD CONTINUE THROUGH THE EVENING (HIGHEST POPS NORTH). ENUF MOISTURE AND SUPPORT TO CARRY SLGHT CHC POPS AFTER MIDNIGHT ACROSS NORTHERN MOST AREAS. NOT MUCH FOG EXPECTED WITH DP TEMPS AOA 70. WARM AND HUMID WITH LOWS L-M70S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... UPR LVL TROF MOVES OFF THE COAST EARLY MONDAY AS THE STRONG RIDGE OVER THE PLAINS BUILDS EAST AND ESSENTIALLY MERGES WITH THE RIDGE OVER THE WESTERN ATLANTIC. MODELS CONTINUE TO SHOW A WEAK TROF / VORT MAX MOVG SOUTH ACROSS THE AREA MON. BEST SUPPORT FOR DIURNAL CONVECTION (LOW CHC POPS) PROGGED ACROSS SOUTHERN HALF OF FA WITH SLGHT CHC ACROSS THE NORTH. H85 TMPS SUPPORT HIGHS IN THE L-M90S WITH HEAT INDEX VALUES ARND 100. LINGERING POPS MON EVENING THEN PT CLDY...WARM AND HUMID. LOWS IN THE L-M70S. UPR LEVEL BERMUDA RIDGE BECOMES ESTABLISHED TUE AND WED. LEE TROF PROGGED ONCE AGAIN TUE...BUT LOW LEVEL WESTERLY FLOW EXPECTED TO CAP THE CHC FOR PRECIP...SO WILL KEEP TUE DRY ATTM. H85 TMPS SPRT TMPS IN THE M-U90S. GIVEN THE WESTERLY FLOW...EXPECT DP TMPS TO MIX OUT DURING PEAK HEATING HOURS KEEPING HEAT INDEX VALUES WITHIN A FEW DEGREES OF ACTUAL AIR TEMPS (U90S-L100S). WARM AND HUMID TUE NIGHT. LOWS L-M70S. SETUP A LITTLE DIFFERENT WED. FLOW BECOMES MORE SW ALONG WITH INCRG LL MOISTURE AHEAD OF APPRCHG FRONT. THIS MAY ACTUALLY KEEP DP TEMPS UP A BIT. COMBO OF HIGHS IN THE M-U90S ALONG DP TMPS AOA 70 MAY LEAD TO HEAT INDEX VALUES ARND 105...MAINLY ACROSS SOUTHERN VA / NE NC COUNTIES. LATEST DATA SUPPORTS SCT CONVECTION BY LATE AFTERNOON OVR NORTHERN MOST COUNTIES WITH ISLTD POPS FURTHER SOUTH ACROSS VA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS THE NORTHEAST THURSDAY AS HIGH PRESSURE STRENGTHENS ACROSS THE MIDWEST. A COLD FRONT IS PROGGED TO BE LOCATED ACROSS NORTHERN VA THURSDAY MORNING. IN ADVANCE OF THE FRONT...A WARM AND UNSTABLE AIRMASS WILL BE IN PLACE WITH THICKNESS VALUES BEING HIGHEST ACROSS THE SW ZONES ALLOWING DAYTIME TEMPERATURES TO REACH INTO THE MID 90S...WHILE OTHER AREAS WILL RANGE FROM THE MID TO UPPER 80S NORTH TO UPPER 80S TO LOW 90S ELSEWHERE. WARM TEMPERATURES WILL COMBINE WITH ABUNDANT MOISTURE...PRECIP WATERS AROUND 2.25 INCHES...FOR AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST FORCING WILL COME LATE THURSDAY AND THURSDAY EVENING WITH THE FRONT. COLD FRONT EXPECTED TO BE ACROSS CENTRAL NC FRIDAY MORNING USHERING IN SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY...WITH TEMPERATURES AREA WIDE IN THE MID TO UPPER 80S AND DEWPOINTS IN THE MID 60S THANKS TO NWLY FLOW ALOFT. A SERIES OF WEAK DISTURBANCES MOVING THROUGH THE MID LEVEL FLOW WILL PRODUCE PERIODS OF MID LEVEL AND HIGH LEVEL CLOUDINESS THROUGH SUNDAY...BUT LOW LEVEL MOISTURE WILL BE LIMITED. WILL STILL KEEP SLIGHT CHANCE POPS ACROSS THE ENTIRE REGION. LATEST MODELS KEEP TROUGH ACROSS THE NORTHEAST/EAST THROUGH THE BEGINNING OF NEXT WEEK WITH BERMUDA HIGH ATTEMPTING TO WORK BACK INTO THE SOUTHEAST. THUS WILL KEEP LONG RANGE TEMPERATURES SLIGHTLY BELOW NORMAL WITH ONLY SLIGHT CHANCE POPS DUE TO UNCERTAINTY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR CONDS OVER TAF SITES BUT LOTS OF DEVELOPING CU ACROSS THE REGION. SHOWERS AND TSTMS WILL GENERALLY DEVELOP FROM WEST OF I95 EASTWARD AS THE MOST UNSTABLE AIRMASS IS WEST AND NORTH OF RIC. ONCE AGAIN EXPECT CONVECTION TO LAST UNTIL ONE TO TWO HOURS PAST SUNSET. WINDS WILL BE MOSTLY SW 5 TO 15 KT. UPPER LEVEL SYSTEM PASSING THRU THE REGION OVERNIGHT WILL HELP TO INCREASE WINDS TO 10 TO 15 KT AND GRADUALLY SHFT TO MORE W-WNW ON MON. PTCHY FOG AND STRATUS A PSBLY FOR THE EARLY MORNING HRS BUT HAVE LITTLE CONFIDENCE TO INDICATE ANY SIGNIFICANT RESTRICTIONS IN TAFS. MAINLY VFR CONDITIONS MON AFTN THRU TUE...AS WEAK HI PRES PREVAILS OVR THE AREA. BUT...MVFR/PATCHY IFR FOG WILL BE POSSIBLE ERLY TUE MORNG. && .MARINE... SWLY WINDS GENERALLY 10 TO 15 KTS THROUGH THE AFTERNOON WITH A FEW GUSTS OF 20 KTS. WAVES ACROSS THE BAY EXPECTED TO BE 1 TO 2 FT WITH THE COAST WATERS GENERALLY 2 TO 4 FT. A MID LEVEL DISTURBANCE WILL TRACK JUST NORTH OF THE AREA ACTING TO TIGHTEN THE GRADIENT ACROSS THE WATERS AND KICKING UP SLIGHTLY STRONGER WINDS. WINDS WILL BECOME MORE SLY TONIGHT WITH SUSTAINED SPEEDS OF 15 KTS AND GUSTS OF 20 KT...WITH SLIGHTLY HIGHER SPEEDS ACROSS THE COASTAL WATERS AND MOUTH OF THE BAY. SCA CONDITIONS LOOK BORDERLINE...SO WILL WAIT FOR ADDITIONAL GUIDANCE AND OBS TO SEE IF SCA IS NEEDED. WINDS WILL SUBSIDE TOMORROW LATE MORNING/AFTERNOON AS DISTURBANCE MOVES WEST. THEREAFTER...A COLD FRONT WILL MOVE THROUGH THE WATERS ON THURSDAY. WAVES WILL GENERALLY BE 1 TO 2 FT THROUGH THE PERIOD WITH SEAS 2 TO 4 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...SAM AVIATION...JEF MARINE...SAM
Hazardous weather outlook, Jul 15, 5:53 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 553 PM EDT SUN JUL 15 2012 MDZ021>025-VAZ048-049-060>091-094-099-100-162200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK- NORTHAMPTON VA- 553 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-162200- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 553 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ092-093-095>097-162200- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 553 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-162200- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 553 PM EDT SUN JUL 15 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT SUN JUL 15 2012
MDZ021>023-152130-
DORCHESTER MD-SOMERSET MD-WICOMICO MD-
442 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS MOVING INTO LOWER MARYLAND EASTERN SHORE...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE TO HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 13 MILES WEST OF VIENNA TO 20 MILES
WEST OF CRISFIELD...OR FROM 7 MILES SOUTH OF CAMBRIDGE TO 11 MILES
NORTH OF FAIR PORT...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
VIENNA AROUND 520 PM EDT...
PRINCESS ANNE AROUND 535 PM EDT...
WESTOVER AROUND 540 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3817 7561 3792 7591 3806 7582 3814 7584
3821 7597 3822 7585 3824 7587 3832 7603
3804 7601 3814 7603 3814 7607 3811 7610
3822 7604 3824 7613 3855 7618 3858 7569
05Special weather statement, Jul 15, 5:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 515 PM EDT SUN JUL 15 2012 VAZ070-071-152200- CHESTERFIELD VA-HENRICO VA- 515 PM EDT SUN JUL 15 2012 ...ANOTHER STRONG THUNDERSTORM APPROACHING RICHMOND... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF BON AIR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BON AIR AT 520 PM EDT...DREWRYS BLUFF...AND...DOWNTOWN RICHMOND AT 535 PM EDT...BENSLEY AT 540 PM EDT...RICHMOND HEIGHTS AT 545 PM EDT...MONTROSE AT 550 PM EDT... VARINA AT 555 PM EDT. EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND TROPICAL DOWNPOURS IN THE PATH OF THIS STORM. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3759 7737 3738 7729 3734 7768 3751 7773 44
Special weather statement, Jul 15, 5:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
521 PM EDT SUN JUL 15 2012
MDZ021-152145-
DORCHESTER MD-
521 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM OVER NORTHERN DORCHESTER COUNTY...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HURLOCK...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ELDORADO...AND...BROOKVIEW AT 530 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3871 7581 3868 7579 3869 7576 3864 7570
3858 7570 3853 7595 3863 7599 3865 7596
3866 7596 3870 7590 3871 7585
LSASpecial weather statement, Jul 15, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT SUN JUL 15 2012
VAZ048-060>062-068-069-152215-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-POWHATAN VA-PRINCE
EDWARD VA-
528 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS MOVING INTO THE WESTERN PIEDMONT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF FORK UNION TO 17 MILES WEST
OF GUINEA MILLS...OR FROM 5 MILES WEST OF FORK UNION TO 10 MILES
SOUTHWEST OF DILLWYN...MOVING SOUTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
FORK UNION AROUND 540 PM EDT...
COLUMBIA AROUND 550 PM EDT...
DUNCAN AROUND 555 PM EDT...
FARMVILLE AROUND 605 PM EDT...
SUNNYSIDE AROUND 615 PM EDT...
EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND TROPICAL
DOWNPOURS IN THE PATH OF THIS STORM. THE RUNOFF FROM THE RAINFALL
WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3740 7858 3738 7858 3734 7848 3761 7827
3768 7824 3773 7837 3774 7843 3777 7849
3788 7838 3772 7801 3724 7826 3736 7854
3738 7861
44Special weather statement, Jul 15, 5:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
548 PM EDT SUN JUL 15 2012
MDZ022>025-VAZ077-099-152245-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHUMBERLAND
VA-SOMERSET MD-WICOMICO MD-
548 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN SHORE...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PRINCESS ANNE TO 9 MILES WEST OF
TANGIER...OR FROM PRINCESS ANNE TO 9 MILES SOUTHEAST OF FAIR
PORT...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR... POCOMOKE CITY AROUND 605 PM EDT...
SNOW HILL AROUND 620 PM EDT...
PARKSLEY AROUND 635 PM EDT...
ONLEY AROUND 640 PM EDT...
EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND TROPICAL
DOWNPOURS IN THE PATH OF THIS STORM. THE RUNOFF FROM THE RAINFALL
WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3787 7534 3784 7547 3759 7565 3765 7589
3777 7581 3780 7591 3781 7575 3795 7567
3796 7568 3779 7597 3786 7601 3775 7632
3789 7592 3790 7604 3791 7591 3831 7569
3833 7508
44Local storm report, Jul 15, 6:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CHESAPEAKE BEACH 37.84N 76.25W
07/15/2012 NORTHUMBERLAND VA 911 CALL CENTER
POWER LINE DOWN
&&
EVENT NUMBER AKQ1200545
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:00 PM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Dinwiddie | 45 min |
| Jul 15, 1:22 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 53 min |
| Jul 15, 1:44 PM EDT | Special Weather Statement | AKQ | Surry, Sussex | 61 min |
| Jul 15, 2:02 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 28 min |
| Jul 15, 2:22 PM EDT | Special Weather Statement | AKQ | Hanover | 23 min |
| Jul 15, 2:29 PM EDT | Special Weather Statement | AKQ | Essex, Westmoreland | 31 min |
| Jul 15, 2:35 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 25 min |
| Jul 15, 2:43 PM EDT | Special Weather Statement | AKQ | Surry | 32 min |
| Jul 15, 2:56 PM EDT | Special Weather Statement | AKQ | City of Richmond | 34 min |
| Jul 15, 3:00 PM EDT | Special Weather Statement | AKQ | Richmond, Westmoreland | 30 min |
| Jul 15, 3:07 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 38 min |
| Jul 15, 3:31 PM EDT | Special Weather Statement | AKQ | Richmond | 29 min |
| Jul 15, 3:34 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William | 41 min |
| Jul 15, 3:58 PM EDT | Special Weather Statement | AKQ | Richmond | 17 min |
| Jul 15, 4:06 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Richmond, Westmoreland | 24 min |
| Jul 15, 4:09 PM EDT | Special Weather Statement | AKQ | Northumberland | 66 min |
| Jul 15, 4:10 PM EDT | Special Weather Statement | AKQ | Henrico, City of Richmond | 35 min |
| Jul 15, 4:37 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 38 min |
| Jul 15, 4:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jul 15, 5:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 15, 5:15 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 45 min |
| Jul 15, 5:28 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna | 47 min |
| Jul 15, 5:48 PM EDT | Special Weather Statement | AKQ | Accomack | 57 min |
| Jul 15, 5:50 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jul 15, 6:39 PM EDT | Special Weather Statement | AKQ | Hanover | 51 min |
| Jul 15, 7:29 PM EDT | Special Weather Statement | AKQ | Caroline | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.